Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 73, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 2, 2004, 10:46 PM CDT for Scott County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 10:46 PM CDT (03:46 UTC)
- Expired
- Jul 3, 2004, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Scott County, AR
The radar
The Western Arkansas radar (KSRX), 49 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 030349
FFWLIT
ARC127-030645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1046 PM CDT FRI JUL 2 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCOTT COUNTY IN WESTERN ARKANSAS
* UNTIL 145 AM CDT
* AT 1045 PM CDT...DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
OCCURRING OVER MUCH OF THE NORTHERN HALF OF SCOTT COUNTY. RADAR
ESTIMATES THAT FROM 1 TO 2 INCHES OF RAIN HAS FALLEN OVER THAT
AREA BETWEEN 945 PM AND 1045 PM. ADDITIONAL STRONG THUNDERSTORMS
OVER SOUTHERN SEBASTIAN COUNTY WILL MOVE INTO SCOTT COUNTY IN THE
NEXT FEW HOURS AND PRODUCE MORE HEAVY RAINFALL.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3501 9383 3477 9371 3474 9442 3494 9444
3505 9416
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:55 PM CDT, 7 hours 51 minutes earlier.
Area forecast discussion, Jul 2, 2:55 PM CDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT FRI JUL 2 2004 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT REMNANTS OF MCS CONTS WORKING ACRS CNTRL AR ATTM. LOCALLY HEAVY RAINS CONTS TO AFFECT PARTS OF THE FA AS WELL. LOOKS LIKE BULK OF ACTIVITY SHOULD BE OVER ERN AR BY EARLY THIS EVENING AND WILL MAKE FINAL DECISION ON EVENING POPS JUST BEFORE ZONE ISSUANCE. UPPER SYSTEM CENTERED OVER ERN KS THIS AFTN IS PROGGED TO SHIFT EWD OVER THE NEXT 24 HOURS. MEANWHILE...ANOTHER COMPLEX OF STORMS IS FCST FORM TO OUR NW LATER THIS EVENING AS MORE ENERGY ROTATES AROUND THE UPPER LOW. ACTIVITY IS PROGGED TO WORK SEWD LATE TONIGHT AND SAT MRNG...AFFECTING MUCH OF NRN AND CNTRL AR. HAVE STUCK WITH THE MESOETA SOLUTION FOR MUCH OF THE SHORT TERM. AS FOR THE HEAVY RAIN POTENTIAL...APPEARS THAT NRN AND CNTRL SECTIONS WILL SEE THE GREATEST THREAT WITH THE NEXT COMPLEX LATER TNGT. THUS...PLAN TO EXTEND FF WATCH THRU TNGT FOR NRN AND CNTRL SECTIONS AND ALLOW WATCH FOR SRN AR TO EXPIRE AT 00Z. UPPER SYSTEM MOVES FURTHER AWAY FROM THE FA LATER SAT AND SUN TO ALLOW FOR DECREASING POPS. MESOETA STILL SHOWING POSSIBLE REMNANTS OF ANOTHER MCS DROPPING SEWD INTO AR BY SUN MNRG. HAVE STUCK WITH GOING FCST AND KEPT SLGT CHC POPS TO CLOSE OUT THE WEEKEND. MOS MIN TEMPS THRU THE PERIOD LOOK GOOD AND PRETTY MUCH FOLLOW PERSISTENCE. HAVE GONE BELOW MOS MAX TEMPS FOR SAT WITH EXPECTED CLOUD COVER AND RAIN CHCS. SWLY SFC FLOW ON SUN WL ALLOW FOR A WARMING TREND. MOS OUTPUT INDCG HIGHS IN THE LOW TO MID 90S FOR SUN. THESE READINGS SEEM A LITTLE TOO WARM WITH SOIL MOISTURE QUITE HIGH AND HAVE GONE ABOUT A CAT LOWER SUN AND MON. && .LONG TERM...TUESDAY THROUGH FRIDAY A COLD FRONT WILL ENTER THE NORTHWESTERN SECTIONS OF ARKANSAS EARLY WEDNESDAY AND THEN MOVE SLOWLY TOWARDS THE SOUTHEAST. AND BY THURSDAY MORNING THE COLD FRONT IS EXPECTED TO BE NEAR THE SOUTHERN ARKANSAS BORDER. THIS WILL BRING ABOUT SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH EARLY THURSDAY. COOLER AND DRIER AIR WILL MOVE INTO THE NORTHERN SECTIONS AFTER THE FRONTAL PASSAGE. BY FRIDAY THE FRONT WILL BE QUASI-STATIONARY ACROSS THE SOUTHERN ARKANSAS BORDER. THIS WILL LIKELY KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE CWA. && .LZK WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 700 PM CDT FRIDAY FOR ZONES ARZ052>057... ARZ062>069. FLOOD WATCH UNTIL 800 AM CDT SATURDAY FOR ZONES ARZ003>007... ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047. && 44/38
Hazardous weather outlook, Jul 2, 8:08 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 808 PM CDT FRI JUL 2 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 808 PM CDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT ...FLASH FLOOD WATCH UNTIL 800 AM CDT SATURDAY NORTH AND CENTRAL... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TONIGHT AS AN UPPER LOW WILL BE SLOW TO MOVE ACROSS THE AREA. ALSO...DUE TO THE COPIOUS MOISTURE IN THE AIR AND SLOW MOVEMENT OF THE STORMS...HEAVY RAINFALL IS POSSIBLE WITH ANY STORM THAT DEVELOPS OVERNIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTH AND CENTRAL ARKANSAS DUE TO THE POTENTIAL OF RAINFALL AMOUNTS OVER 2 INCHES. THIS WILL LEAD TO FLOODING OF LOW LYING AREAS TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE AROUND THE MAIN UPPER LEVEL LOW TONIGHT...AND WILL GENERATE SHOWERS AND THUNDERSTORMS IN ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER MAINLY THE NORTHWEST HALF OF ARKANSAS TONIGHT. AS THIS ENERGY INTERACTS WITH MOISTURE OVER THE STATE...HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS WITH THIS FEATURE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LEFTOVER BOUNDARIES FROM STORMS FRIDAY WILL HELP TO TRIGGER NEW STORMS SATURDAY. MUCH OF THE STATE IS IN A SLIGHT RISK OF SEVERE STORMS SATURDAY...AS A COLD FRONT INTERACTS WITH MOISTURE OVER THE STATE. HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS WITH SEVERE WEATHER. FOR THE UPCOMING WEEK...MOISTURE WILL BE PLENTIFUL ONCE AGAIN ACROSS THE STATE...AND WITH WARM UNSTABLE AIR IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY. A COLD FRONT WILL MOVE INTO THE STATE WEDNESDAY...BRINGING A BETTER CHANCE OF THUNDERSTORMS. THE FORECAST FOR THURSDAY IS FOR DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TONIGHT. 51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:55 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 60 min |
| Jul 2, 10:11 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 59 min |
| Jul 2, 11:40 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 40 min |
| Jul 3, 1:28 AM CDT | Flash Flood Warning | LZK | Boone, Marion, Newton | 3 hr |
| Jul 3, 2:00 AM CDT | Flash Flood Warning | LZK | Polk | 3 hr |
| Jul 3, 2:21 AM CDT | Flash Flood Warning | LZK | Johnson | 3 hr |
| Jul 3, 4:51 AM CDT | Flash Flood Warning | LZK | Polk | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.